June  2018, 38(6): 2809-2825. doi: 10.3934/dcds.2018119

Ruelle's inequality in negative curvature

IMA, Pontificia Universidad Católica de Valparaíso, Blanco Viel 596, Cerro Barón. Valparaíso, Chile

Supported by Programa FONDECYT Postdoctorado, Proyecto 3170049

Received  May 2017 Revised  December 2017 Published  April 2018

In this paper we study different notions of entropy for measure-preserving dynamical systems defined on noncompact spaces. We see that some classical results for compact spaces remain partially valid in this setting. We define a new kind of entropy for dynamical systems defined on noncompact Riemannian manifolds, which satisfies similar properties to the classical ones. As an application, we prove Ruelle's inequality and Pesin's entropy formula for the geodesic flow in manifolds with pinched negative sectional curvature.

Citation: Felipe Riquelme. Ruelle's inequality in negative curvature. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2809-2825. doi: 10.3934/dcds.2018119
References:
[1]

W. Ballmann, Lectures on Spaces of Nonpositive Curvature, (With an appendix by Misha Brin), DMV Seminar, Birkhäuser Verlag, Basel, 1995.  Google Scholar

[2]

W. BallmannM. Brin and K. Burns, On the differentiability of horocycles and horocycle foliations, J. Differential Geom., 26 (1987), 337-347.  doi: 10.4310/jdg/1214441374.  Google Scholar

[3]

M. Brin and A. Katok, On local entropy, Geometric Dynamics (Rio de Janeiro, 1981), Lecture Notes in Math., 1007 (1983), 30-38.  Google Scholar

[4]

B. Gurevich and S. Katok, Arithmetic coding and entropy for the positive geodesic flow on the modular surface, Mosc. Math. J., 1 (2001), 569-582.   Google Scholar

[5]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137-173.   Google Scholar

[6]

F. Ledrappier, Propriétés ergodiques des mesures de Sinaï, Inst. Hautes Études Sci. Publ. Math., 59 (1984), 163-188.   Google Scholar

[7]

F. Ledrappier, Quelques propriétés des exposants caractéristiques, École D'été de Probabilités de Saint-Flour, XII-1982, Springer-Berlin, 1097 (1984), 305-396.  Google Scholar

[8]

F. Ledrappier, Entropie et principe variationnel pour le flot géodésique en courbure négative pincée, Géométrie Ergodique, Monogr. Enseign. Math., 43 (2013), 117-144.   Google Scholar

[9]

F. Ledrappier and J.-M. Strelcyn, A proof of the estimation from below in Pesin's entropy formula, Ergodic Theory Dynam. Systems, 2 (1982), 203-219.   Google Scholar

[10]

F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms. Ⅰ. Characterization of measures satisfying Pesin's entropy formula, Ann. of Math. (2), 122 (1985), 509-539.  doi: 10.2307/1971328.  Google Scholar

[11]

V. Losert and K. Schmidt, A class of probability measures on groups arising from some problems in ergodic theory, Probability measures on groups (Proc. Fifth Conf., Oberwolfach, 1978), Springer-Berlin, 706 (1979), 220-238.  Google Scholar

[12]

V. I. Oseledec, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč., 19 (1968), 179-210.   Google Scholar

[13]

J.-P. Otal and M. Peigné, Principe variationnel et groupes kleiniens, Duke Math. J., 125 (2004), 15-44.  doi: 10.1215/S0012-7094-04-12512-6.  Google Scholar

[14]

F. Paulin, M. Pollicott and B. Schapira, Equilibrium states in negative curvature, Astérisque, 373 (2015), viii+281pp.  Google Scholar

[15]

J. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory, Uspehi Mat. Nauk, 32 (1977), 55-112,287.   Google Scholar

[16]

F. Riquelme, Counterexamples to Ruelle's inequality in the noncompact case, Annales de l'institut Fourier, 67 (2017), 23-41.  doi: 10.5802/aif.3076.  Google Scholar

[17]

D. Ruelle, An inequality for the entropy of differentiable maps, Bol. Soc. Brasil. Mat., 9 (1978), 83-87.  doi: 10.1007/BF02584795.  Google Scholar

[18]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, Springer-Verlag, New York-Berlin, 1982.  Google Scholar

show all references

References:
[1]

W. Ballmann, Lectures on Spaces of Nonpositive Curvature, (With an appendix by Misha Brin), DMV Seminar, Birkhäuser Verlag, Basel, 1995.  Google Scholar

[2]

W. BallmannM. Brin and K. Burns, On the differentiability of horocycles and horocycle foliations, J. Differential Geom., 26 (1987), 337-347.  doi: 10.4310/jdg/1214441374.  Google Scholar

[3]

M. Brin and A. Katok, On local entropy, Geometric Dynamics (Rio de Janeiro, 1981), Lecture Notes in Math., 1007 (1983), 30-38.  Google Scholar

[4]

B. Gurevich and S. Katok, Arithmetic coding and entropy for the positive geodesic flow on the modular surface, Mosc. Math. J., 1 (2001), 569-582.   Google Scholar

[5]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137-173.   Google Scholar

[6]

F. Ledrappier, Propriétés ergodiques des mesures de Sinaï, Inst. Hautes Études Sci. Publ. Math., 59 (1984), 163-188.   Google Scholar

[7]

F. Ledrappier, Quelques propriétés des exposants caractéristiques, École D'été de Probabilités de Saint-Flour, XII-1982, Springer-Berlin, 1097 (1984), 305-396.  Google Scholar

[8]

F. Ledrappier, Entropie et principe variationnel pour le flot géodésique en courbure négative pincée, Géométrie Ergodique, Monogr. Enseign. Math., 43 (2013), 117-144.   Google Scholar

[9]

F. Ledrappier and J.-M. Strelcyn, A proof of the estimation from below in Pesin's entropy formula, Ergodic Theory Dynam. Systems, 2 (1982), 203-219.   Google Scholar

[10]

F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms. Ⅰ. Characterization of measures satisfying Pesin's entropy formula, Ann. of Math. (2), 122 (1985), 509-539.  doi: 10.2307/1971328.  Google Scholar

[11]

V. Losert and K. Schmidt, A class of probability measures on groups arising from some problems in ergodic theory, Probability measures on groups (Proc. Fifth Conf., Oberwolfach, 1978), Springer-Berlin, 706 (1979), 220-238.  Google Scholar

[12]

V. I. Oseledec, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč., 19 (1968), 179-210.   Google Scholar

[13]

J.-P. Otal and M. Peigné, Principe variationnel et groupes kleiniens, Duke Math. J., 125 (2004), 15-44.  doi: 10.1215/S0012-7094-04-12512-6.  Google Scholar

[14]

F. Paulin, M. Pollicott and B. Schapira, Equilibrium states in negative curvature, Astérisque, 373 (2015), viii+281pp.  Google Scholar

[15]

J. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory, Uspehi Mat. Nauk, 32 (1977), 55-112,287.   Google Scholar

[16]

F. Riquelme, Counterexamples to Ruelle's inequality in the noncompact case, Annales de l'institut Fourier, 67 (2017), 23-41.  doi: 10.5802/aif.3076.  Google Scholar

[17]

D. Ruelle, An inequality for the entropy of differentiable maps, Bol. Soc. Brasil. Mat., 9 (1978), 83-87.  doi: 10.1007/BF02584795.  Google Scholar

[18]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, Springer-Verlag, New York-Berlin, 1982.  Google Scholar

[1]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[2]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[3]

Meng Chen, Yong Hu, Matteo Penegini. On projective threefolds of general type with small positive geometric genus. Electronic Research Archive, , () : -. doi: 10.3934/era.2020117

[4]

Dan Zhu, Rosemary A. Renaut, Hongwei Li, Tianyou Liu. Fast non-convex low-rank matrix decomposition for separation of potential field data using minimal memory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020076

[5]

Harrison Bray. Ergodicity of Bowen–Margulis measure for the Benoist 3-manifolds. Journal of Modern Dynamics, 2020, 16: 305-329. doi: 10.3934/jmd.2020011

[6]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020032

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (96)
  • HTML views (162)
  • Cited by (0)

Other articles
by authors

[Back to Top]